MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Collapse (1099); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately there (3) years post initial procedure, (exact date was not provided) a type 3b endoleak with sac growth was identified.An intervention was completed.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, a vela suprarenal stent graft extension and two (2) ovation ix iliac limbs to resolve this reported event.The patient was reported as doing well post intervention.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately there (3) years post initial procedure, (exact date was not provided) a type 3b endoleak with sac growth was identified.An intervention was completed.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, a vela suprarenal stent graft extension and two (2) ovation ix iliac limbs to resolve this reported event.The patient was reported as doing well post intervention.Additionally, clinical assessment determined there was evidence to reasonably suggest a type 2 endoleak of the lumbar (non device related failure) and distal stent buckling of the bifurcated stent graft.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported sac growth of 6mm and type iiib endoleak of the bifurcated stent graft were confirmed.Additionally, there was evidence to reasonably suggest a type ii endoleak of the lumbar (non device related failure) and distal stent buckling of bifurcated stent graft.The sac growth was likely related to the type iiib endoleak.The type iiib endoleak and stent buckling of the bifurcated stent graft causation was indeterminate.Device, user, procedure or anatomy relatedness of these events could not be determined.The final patient status was discharged on the second post operative day stable home following a secondary endovascular procedure.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted; therefore, no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8874466
Report Number2031527-2019-00360
Device Sequence Number2754809
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)171212
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2017
Device Model NumberBA28-100/I16-40
Device Lot Number1252327-017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1252088016; VELA SUPRARENAL, LOT 1252088016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR